MAUDE Adverse Event Report: BIOMET MICROFIXATION 2.0MM SYSTEM TWIST DRILL WITH J NOTCH 1.5MM X 105MM W/ 22MM STOP; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

BIOMET MICROFIXATION 2.0MM SYSTEM TWIST DRILL WITH J NOTCH 1.5MM X 105MM W/ 22MM STOP; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number N/A
Medical Device Problem Codes Flaked (1246); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00285.Medical products: 2.0mm system twist drill with j notch 1.5mm x 105mm w/ 22mm stop, part# 01-9198, lot# ni.2.0mm system twist drill contra 1.5mm x 30.5mm w/ 15.5mm stop, part# 01-9181, lot# ni.The user facility is foreign; therefore, a facility medwatch report will not be available.Foreign report source: (b)(6).
 
Event or Problem Description
It was reported the drill bit fractured while fixing the plate with a trocar.The drill guide was utilized.When using the contra drill bit, the paint peeled off.Paint was removed from the patient with gauze, but some of the paint may remain in the patient¿s body.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following fields were updated: b4 date of this report b5 describe event or problem d4 serial number d4 lot number - based on a review of inventory transactions and this customer's purchase history, there are five possible lots: 008430 008420 008390 008450 008280 g4 date received by manufacturer g7 type of report h2 if follow-up, what type h4 device manufacturer date h10 additional narratives/data.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.The device was returned for investigation.Visual evaluation of the drill showed that it was fractured near the neck, at the beginning of the fluted section of the drill.The cert was reviewed and there were no non-conformances found.There are no indications of manufacturing defects.This is the only complaint for this item# 01-9198, vendor lot# 333925.The most likely underlying cause of the drill fracturing is excessive force was applied, beyond what the instrument was designed to encounter.It is possible that the drill was used over its maximum recommended speed, it was used to drill into high density bone, excessive normal force was applied during drilling, or off-axis forces were applied during drilling.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
2.0MM SYSTEM TWIST DRILL WITH J NOTCH 1.5MM X 105MM W/ 22MM STOP
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10209522
Report Number0001032347-2020-00284
Device Sequence Number2404612
Product Code HBE
UDI-Device Identifier00841036016982
UDI-Public00841036016982
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-9198
Device Lot NumberSEE H10 NARRATIVE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/19/2020
Supplement Date Received by Manufacturer08/18/2020
10/27/2020
Initial Report FDA Received Date06/29/2020
Supplement Report FDA Received Date08/24/2020
10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention;